mental-health-icon

Bi polar mood disorder

I have been diagnosed for BPAD 12 years back. Under Constant Medications. Also hypothyroidism n diabetic. Swithced to lithium n valporate therapy 3 years ago. Earlier i was only under valporate treatment. Illnesses is getting worse day by day. Earlier 1000 mg of valporate Now 600 lithium n 1200 valporate. Also,oleanz,haliperidol,pacitane have been used to control illness. Swings between depression to hyper have become short. Really struggling to have proper life. Can someone suggest
views-icons 42 Views Bookmark this Answer
Bookmark
v

Doctor Answers (1) on Bi polar mood disorder

doctor profile image
Dr. Vikas Khanna Delhi | Hypnotherapist
Answered
Dear questioner, My advice will be to taper off the drugs gradually in consultation with your psychiatrist , It will need some doing as withdrawal and physical and psychological dependence on them. I hold the view that drugs (anti-depressants/anti convulsants) are chemicals and most of its exact mechanism still unknown to the experts as well.They are like necessary evils, they will not cure you , but act as palliatives which actually with their hosts of physical and mental adverse effects will worsen esp lithium. Bipolar disorder has a strong genetic component and predisposition to it. My advice would be to enjoy the high or hyperactive state and not try to see it as apart of disease. (only avoidance of physical harm to be seen) And in the low or depression period, not fight the period , trying to get over with it. This struggle intensifies the depression We all have highs and lows, not with the same intensity though and it is due to EXPECTATION OR AN IDEAL which we are desperate to chase. How should one be......is the one doing the mischief. Since and till we are chasing happiness, so long we will be unhappy. This is my genuine view which is backed by strong conviction. It is difficult .....but think over it...do what you feel like..medicines /some medicines or no medicines... but enjoy your highs as much as you can and let your physician always be in the loop if you wish to taper the medicines. take care
Flag this Answer
Flag this answer
2/2 people found this helpful
Was this answer helpful?
YES NO